Worsening psychosis induced by varenicline in a hospitalized psychiatric patient.

@article{DiPaula2009WorseningPI,
  title={Worsening psychosis induced by varenicline in a hospitalized psychiatric patient.},
  author={Bethany A DiPaula and Michele Thomas},
  journal={Pharmacotherapy},
  year={2009},
  volume={29 7},
  pages={852-7}
}
Varenicline is a novel treatment for smoking cessation; however, the agent has not been well studied in a population with severe mental illness. Varenicline can reportedly cause neuropsychiatric adverse effects, some resulting in hospitalizations and/or suicides. We describe a case of clinician-observed, worsening psychotic symptoms in a patient with chronic mental illness who was receiving varenicline. A 45-year-old woman with bipolar disorder, mixed type with psychotic features, was admitted… CONTINUE READING

Citations

Publications citing this paper.
Showing 1-10 of 10 extracted citations

Similar Papers

Loading similar papers…